MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS VALVED ENTRY SYSTEM; CANNULA, TROCAR, OPHTHALMIC

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER EDGEPLUS VALVED ENTRY SYSTEM; CANNULA, TROCAR, OPHTHALMIC
Catalog Number 8065751657
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Codes Retinal Degeneration (2049); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Literature article: "retained silicone tip of diamond-dusted membrane scraper during vitrectomy in a valved cannula system" eye (2015) 29, 574¿576.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
In literature article, a healthcare professional reported that to investigate and compare the three cases demonstrate an uncommon complication of retained silicone tip within the valved cannula vitrectomy system and this complication should be considered while using flexible instruments in valved cannula systems.During vitrectomy surgery in the left eye of the patient, the flexible silicone tip of scrapper was noted to be caught in the shaft of the entry system.The surgery was completed on the same day after replacing with new product and new tip without any complications.Post operation, the patient experienced flattening of the fovea.The current condition of the patient was not recovered from the reported event.
 
Additional Manufacturer Narrative
Additional information was provided in sections h.6., and h.11.Corrected information was provided in sections h.6.A sample was not received at the manufacturing site for evaluation for the report of flattening of fovea, flexible silicone tip caught in the shaft of entry system; therefore, the condition of the product could not be verified.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.The photo attached to the parent file was reviewed by the manufacturing site.Photo show piece of clear material being removed using forceps from trocar that is inserted in eye.Reported trocar product fit issue cannot be confirmed from photo.The attached photo confirms the report of flexible silicone tip of scrapper was caught in the shaft of entry system, however because a sample was not received at the manufacturing site and no lot information was provided; therefore, the root cause for the customer complaint issue cannot be determined.The exact root cause for this complaint is unknown, therefore, specific action with regards to this complaint cannot be taken.An acceptance quality inspection is performed to ensure product meets release acceptance criteria.All trocar assemblies are 100% inspected for gage size.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
EDGEPLUS VALVED ENTRY SYSTEM
Common Device Name
CANNULA, TROCAR, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20199043
Report Number2028159-2024-01357
Device Sequence Number12641893
Product Code NGY
UDI-Device Identifier00380657516575
UDI-Public00380657516575
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065751657
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date12/16/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale